Is mild facial swelling while taking spironolactone normal o

Patient

Q: Is mild facial swelling while taking spironolactone normal or an allergic reaction that means i should stop taking it?
I have no other doctor to ask and this is urgent. Please Doc

Symptoms:  Swelling near the lip/cheek that lasts about an hour. Just one lump that looked similar to one you'd get with an abscess tooth.
Doctor

A:   Welcome to Ask The Doctor.
We are here to help you on this medical health advice platform.

Spironolactone is unlikely to cause facial swelling and puffiness. In such scenario, possibility of allergic reaction is more likely.
You should see your doctor and let him evaluate. If he finds that this is an allergic reaction, he would change the medicine to some other class of drug.
Share my opinion with your doctor.

I hope it helps.
Stay Healthy.

Related Q&A

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews